Alert archive / Florida / High Surf Advisories in 2023

High Surf Advisory 2, NWS Melbourne, FL

May 26, 2023Brevard County, Volusia County, Florida

NWS Melbourne, FL issued this high surf advisory at May 26, 2023, 3:32 AM EDT for Brevard County, Volusia County, Florida. It took effect at May 26, 2023, 2:00 PM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
May 26, 2023, 3:32 AM EDT (07:32 UTC)
In effect from
May 26, 2023, 2:00 PM EDT
Expired
May 27, 2023, 4:00 PM EDT
In force
26 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2023-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2023-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

201 
WHUS42 KMLB 260732
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
332 AM EDT Fri May 26 2023

FLZ141-270800-
/O.NEW.KMLB.SU.Y.0002.230526T1800Z-230527T0800Z/
/O.NEW.KMLB.RP.S.0013.230526T1800Z-230527T0800Z/
Coastal Volusia-
332 AM EDT Fri May 26 2023

...HIGH SURF ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM
EDT SATURDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

* WHAT...For the High Surf Advisory, large breaking waves of 7 to
  9 feet expected in the surf zone. For the High Rip Current 
  Risk, dangerous rip currents expected.

* WHERE...Coastal Volusia County.

* WHEN...For the High Surf Advisory, from 2 PM this afternoon to 
  4 AM EDT Saturday. For the High Rip Current Risk, from 2 PM 
  EDT this afternoon through late tonight.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Rip currents can sweep even the best
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

&&

$$

FLZ347-447-270800-
/O.NEW.KMLB.SU.Y.0002.230526T2000Z-230527T0800Z/
/O.NEW.KMLB.RP.S.0013.230526T2000Z-230527T0800Z/
Mainland Northern Brevard-Northern Brevard Barrier Islands-
332 AM EDT Fri May 26 2023

...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
EDT SATURDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM THIS AFTERNOON THROUGH
LATE TONIGHT...

* WHAT...For the High Surf Advisory, large breaking waves of 6 to
  8 feet expected in the surf zone. For the High Rip Current 
  Risk, dangerous rip currents expected.

* WHERE...Coastal Northern Brevard County.

* WHEN...For the High Surf Advisory, from 4 PM this afternoon to 
  4 AM EDT Saturday. For the High Rip Current Risk, from this 
  afternoon through late tonight.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Rip currents can sweep even the best
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

&&

$$
4 follow-up statements
846 
WHUS42 KMLB 261912
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
312 PM EDT Fri May 26 2023

FLZ141-270800-
/O.CON.KMLB.SU.Y.0002.000000T0000Z-230527T0800Z/
/O.CON.KMLB.RP.S.0013.000000T0000Z-230527T0800Z/
Coastal Volusia-
312 PM EDT Fri May 26 2023

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...For the High Surf Advisory, large breaking waves of 7 to
  11 feet in the surf zone. For the High Rip Current Risk,
  dangerous rip currents expected. 

* WHERE...Coastal Volusia County.

* WHEN...For the High Surf Advisory, until 4 AM EDT Saturday. 
  For the High Rip Current Risk, through late tonight.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs. Entering the surf is not advised. 


&&

$$

FLZ347-447-270800-
/O.CON.KMLB.SU.Y.0002.230526T2000Z-230527T0800Z/
/O.CON.KMLB.RP.S.0013.230526T2000Z-230527T0800Z/
Mainland Northern Brevard-Northern Brevard Barrier Islands-
312 PM EDT Fri May 26 2023

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...For the High Surf Advisory, large breaking waves of 6 to
  11 feet expected in the surf zone. For the High Rip Current 
  Risk, dangerous rip currents expected.

* WHERE...Mainland Northern Brevard and Northern Brevard Barrier 
  Islands Counties.

* WHEN...For the High Surf Advisory, until 4 AM EDT Saturday. 
  For the High Rip Current Risk, through late tonight.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs. Entering surf is not advised. 


&&

$$
626 
WHUS42 KMLB 261948
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
348 PM EDT Fri May 26 2023

FLZ141-270800-
/O.NEW.KMLB.CF.Y.0002.230526T1948Z-230527T0900Z/
/O.CON.KMLB.SU.Y.0002.000000T0000Z-230527T0800Z/
/O.CON.KMLB.RP.S.0013.000000T0000Z-230527T0800Z/
Coastal Volusia-
348 PM EDT Fri May 26 2023

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...For the Coastal Flood Advisory, minor coastal flooding.
  For the High Surf Advisory, large breaking waves of 7 to 11 
  feet in the surf zone. For the High Rip Current Risk, dangerous 
  rip currents.

* WHERE...Coastal Volusia County.

* WHEN...For the Coastal Flood Advisory, until 5 AM EDT 
  Saturday. For the High Surf Advisory, until 4 AM EDT Saturday. 
  For the High Rip Current Risk, through late tonight.

* IMPACTS...Some flooding of low-lying lots, parks and roadways 
  may occur near the shoreline. Only isolated road closures are 
  expected. Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Onshore winds and above normal tides will combine to generate
flooding of low areas along the shore. Do not drive around
barricades or through water of unknown depth. Take the necessary
actions to protect flood-prone property.

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Entering the surf is not advised. 

&&

$$

FLZ347-447-270800-
/O.CON.KMLB.SU.Y.0002.230526T2000Z-230527T0800Z/
/O.CON.KMLB.RP.S.0013.230526T2000Z-230527T0800Z/
Mainland Northern Brevard-Northern Brevard Barrier Islands-
348 PM EDT Fri May 26 2023

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...For the High Surf Advisory, large breaking waves of 6 to
  11 feet expected in the surf zone. For the High Rip Current 
  Risk, dangerous rip currents expected.

* WHERE...Mainland Northern Brevard and Northern Brevard Barrier 
  Islands Counties.

* WHEN...For the High Surf Advisory, until 4 AM EDT Saturday. 
  For the High Rip Current Risk, through late tonight.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Entering the surf is not advised. 

&&

$$
948 
WHUS42 KMLB 270706
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
306 AM EDT Sat May 27 2023

FLZ141-280700-
/O.EXT.KMLB.SU.Y.0002.000000T0000Z-230527T2000Z/
/O.EXT.KMLB.RP.S.0013.000000T0000Z-230528T0700Z/
/O.CON.KMLB.CF.Y.0002.000000T0000Z-230527T0900Z/
Coastal Volusia-
306 AM EDT Sat May 27 2023

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY
THIS MORNING...

* WHAT...For the Coastal Flood Advisory, minor coastal flooding. 
  For the High Surf Advisory, large breaking waves of 6 to 8 
  feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Coastal Volusia County.

* WHEN...For the Coastal Flood Advisory, until 5 AM EDT early 
  this morning. For the High Surf Advisory, until 4 PM EDT this 
  afternoon. For the High Rip Current Risk, through late tonight.

* IMPACTS...Some flooding of low-lying lots, parks and roadways 
  may occur near the shoreline. Only isolated road closures are 
  expected. Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Onshore winds and above normal tides will combine to generate
flooding of low areas along the shore. Do not drive around
barricades or through water of unknown depth. Take the necessary
actions to protect flood-prone property.

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

&&

$$

FLZ347-447-280700-
/O.EXT.KMLB.SU.Y.0002.000000T0000Z-230527T2000Z/
/O.EXT.KMLB.RP.S.0013.000000T0000Z-230528T0700Z/
Mainland Northern Brevard-Northern Brevard Barrier Islands-
306 AM EDT Sat May 27 2023

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...

* WHAT...For the High Surf Advisory, large breaking waves of 6 
  to 8 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Mainland Northern Brevard and Northern Brevard Barrier 
  Islands Counties.

* WHEN...For the High Surf Advisory, until 4 PM EDT this 
  afternoon. For the High Rip Current Risk, through late tonight.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

&&

$$

FLZ154-159-164-647-747-280700-
/O.EXB.KMLB.RP.S.0013.230527T0706Z-230528T0700Z/
Coastal Indian River-Coastal Saint Lucie-Coastal Martin-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
306 AM EDT Sat May 27 2023

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents and rough surf expected.

* WHERE...Coastal Indian River, Coastal Saint Lucie, Coastal 
  Martin, Mainland Southern Brevard and Southern Brevard Barrier 
  Islands Counties.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs. Entering the surf is not advised. 

&&

$$
833 
WHUS42 KMLB 271025
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
625 AM EDT Sat May 27 2023

FLZ141-347-447-280700-
/O.CON.KMLB.SU.Y.0002.000000T0000Z-230527T2000Z/
/O.CON.KMLB.RP.S.0013.000000T0000Z-230528T0700Z/
Coastal Volusia-Mainland Northern Brevard-
Northern Brevard Barrier Islands-
625 AM EDT Sat May 27 2023

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...For the High Surf Advisory, large breaking waves of 6 
  to 8 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Coastal Volusia and Coastal Northern Brevard Counties.

* WHEN...For the High Surf Advisory, until 4 PM EDT this 
  afternoon. For the High Rip Current Risk, through late tonight.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

&&

$$

FLZ154-159-164-647-747-280700-
/O.CON.KMLB.RP.S.0013.000000T0000Z-230528T0700Z/
Coastal Indian River-Coastal Saint Lucie-Coastal Martin-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
625 AM EDT Sat May 27 2023

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Indian River, Coastal Saint Lucie, Coastal
  Martin, and Coastal Brevard Counties.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs. Entering the surf is not advised.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at May 25, 11:08 PM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, May 25, 11:08 PM EDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1108 PM EDT Thu May 25 2023

...New UPDATE, MARINE, AVIATION...

.UPDATE...
Issued at 1107 PM EDT Thu May 25 2023

Mostly cleared out across east central Florida tonight after
another rainy afternoon and evening. Some debris showers persist
across Lake, western Orange, and northwestern Osceola counties for
another hour or two, then will finally clear out. Mainly dry
conditions inland after midnight, with 20-30 pct rain chances
across the coastal counties for showers and perhaps a thunderstorm
rolling onshore. Cloudy skies with overnight lows in the upper 60s
to around 70.

&&

.MARINE...
Issued at 1107 PM EDT Thu May 25 2023

Tonight...Boating conditions remain poor in the Volusia nearshore
waters for wind to around 20 kts early tonight, as well as the
Volusia and Brevard segments of the Gulf Stream for seas up to 6
ft. Small craft should exercise caution. A low pressure system
will begin develop off the E/NE FL coast, east of the central
Florida coastal Atlantic waters, along the residual frontal
boundary. The pressure gradient begins to tighten between the
developing low and a large surface high pressure over the eastern
CONUS, late in the period. At 10:00 PM, NOAA Buoy 41009 was
reporting seas around 5 ft and winds up to 18 kts, so bumped up
winds in the first half of the night, but winds are still expected
to become light and variable across the waters late tonight into
early Friday morning, so overall no significant change in the
forecast. Seas 4-5 ft outside the Gulf Stream, expect along the
coast south of the Cape where they'll be closer to 3 ft. Isolated
to scattered showers and thunderstorms.

&&

.AVIATION...
(00Z TAFS)
Issued at 1107 PM EDT Thu May 25 2023

Mainly VFR conditions tonight. Some MVFR CIG impacts possible,
mainly at KLEE-KDAB, but confidence not high enough for prevailing
or TEMPOs, so have stuck with SCT020 mention. Early start to
SHRA/TSRA once again at northern terminals, with VCSH starting
14-15Z and VCTS starting 17-18Z. Have TEMPOs for TSRA impacts at
inland terminals starting around 18Z, but could see some
adjustments to those in upcoming packages. SHRA/VCTS impacts
expected to continue through around 02Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  79  65  78 /  30  80  50  20
MCO  70  81  67  80 /  40  90  30  20
MLB  70  84  68  83 /  50  80  50  30
VRB  68  85  67  86 /  60  90  50  30
LEE  69  81  64  80 /  60  80  30  20
SFB  69  81  65  80 /  30  90  40  30
ORL  70  83  67  83 /  40  90  30  20
FPR  69  84  68  83 /  60  90  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 PM Friday to 11 AM EDT Saturday for
     AMZ550-570.

&&

Haley/Schaper/Fehling
Hazardous weather outlook, May 25, 9:20 PM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
920 PM EDT Thu May 25 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-261000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
920 PM EDT Thu May 25 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Isolated lightning storms will be possible across the Atlantic
waters through the night. Some of these storms may move onshore
and inland, mainly south of a line from Apollo Beach to Lake
Louisa, and producing occasional cloud to ground lightning
strikes, gusty winds, and torrential downpours.

.RIP CURRENT IMPACT...
A Moderate risk of life-threatening rip currents continues at all
central Florida Atlantic coast beaches.

.MARINE THUNDERSTORM GUST IMPACT...
Lightning storms will be capable of producing wind gusts over 30
knots over the local Atlantic waters tonight.

.WIND AND SEA IMPACT...
Combined wind wave and swell will build seas up to 6 ft in the
Volusia and Brevard offshore waters. Northerly winds will peak
near 20 kts in the Volusia nearshore waters early tonight. Small
craft should exercise caution.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Abundant moisture will remain in place, leading to more
opportunities for heavy showers and lightning storms Friday. A
few storms will be capable of producing frequent cloud-to-ground
lightning strikes, gusty winds to 50 mph, and hail. There will
also be a continued chance for localized flooding where repeated
rounds of heavy rainfall occurs. Rain chances decrease this
holiday weekend.

Deteriorating boating and surf conditions will occur Friday into
Saturday as low pressure develops off the FLorida east coast and
lifts northward toward the Carolinas. Rough surf and minor beach
erosion will be possible Friday and Saturday especially along the
Volusia coast. A Moderate risk of dangerous rip currents is
expected to continue at all east central Florida Atlantic beaches
through the weekend. Boating conditions will become hazardous
especially in the Gulf Stream.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Haley/Kelly/Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:32 AM EDTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia4 days
May 26, 3:32 AM EDTWind AdvisoryMLBBrevard, Volusia19 hr
May 26, 3:58 AM EDTGale WarningMLB24 hr
May 26, 3:07 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie113 min
May 26, 3:30 PM EDTSpecial Weather StatementMLBSaint Lucie45 min
May 26, 3:48 PM EDTCoastal Flood AdvisoryMLBVolusia13 hr
May 26, 4:11 PM EDTAreal Flood AdvisoryMLBSaint Lucie3 hr
May 26, 4:32 PM EDTSpecial Weather StatementMLBSaint Lucie28 min
May 26, 5:03 PM EDTSpecial Weather StatementMLBMartin27 min
May 26, 5:14 PM EDTSpecial Marine WarningMLB61 min
May 26, 5:27 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie93 min

Nearby

High Surf Advisories in Florida, 2023Every high surf advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.